MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST PTA BALLOON DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST PTA BALLOON DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Catalog Number CQ75102
Medical Device Problem Codes Retraction Problem (1536); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/18/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As a result of a retrospective review of events that occurred in (b)(6) and in accordance with 21 c.F.R.Part 803, this event was assessed and determined to be mdr reportable as a malfunction.No medical records or no medical images have been made available to the manufacturer; however, a photo has been provided.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the proximal side of the pta balloon allegedly ruptured at 24 atm.The catheter was removed together with the sheath.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the lot number has been provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported for this lot number and issue to date.Visual/microscopic inspection: as the device was not returned, an inspection could not be performed.Functional/performance evaluation: as the device was not returned, an evaluation could not be performed.Medical records review: as medical records were not provided, a review could not be performed.Image/photo review: one electronic photo was reviewed.The catheter can be seen inserted within a unidentifiable introducer sheath.The distal end of the balloon can be noted as slightly bunched.The introducer sheath is noted as flared at the distal tip and accordianed at the proximal end, likely indicating retraction issues.Based on the photo review, a material rupture can not be confirmed.However, based on the photo review, retraction issues can be confirmed.Conclusion: the investigation is confirmed for sheath related retraction issues, as the photo review likely indicates retraction issues occurred.The investigation is inconclusive for material rupture, as the photo review could not confirm a rupture and the sample was never returned for full functional evaluation of the device.Based upon the available information, the definitive root cause for this event is unknown.It is unknown if patient and/or procedural factors contributed to this event.Labeling review: the current (b)(6) ifu (instructions for use) states: - method for use 1.Contents supplied sterile using ethylene oxide (eo).Non-pyrogenic.Do not use if sterile barrier is opened or damaged.2.To reduce the potential for vessel damage, the inflated diameter and length of the balloon should approximate the diameter and length of the vessel just proximal and distal to the stenosis.3.When the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Do not advance or retract the catheter unless the balloon is fully deflated.If resistance is met during manipulation, determine the cause of the resistance before proceeding.[applying excessive force to the catheter can result in tip breakage or balloon separation.] 4.Do not exceed the rbp recommended for this device.To prevent over pressurization, use of inflation device with manometer is recommended.[balloon rupture may occur if the rbp rating is exceeded.] 5.Careful attention must be paid to the expansion of the stents, dilatation of calcified lesions or tortuous anatomy.[it may lead to catheter damage or balloon rupture.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
CONQUEST PTA BALLOON DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6383117
Report Number2020394-2017-00155
Device Sequence Number500743
Product Code DQY
UDI-Device Identifier00801741063213
UDI-Public(01)00801741063213(17)170628(10)REYG1214
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K083657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2017
Device Catalogue NumberCQ75102
Device Lot NumberREYG1214
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/21/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/07/2017
Supplement Report FDA Received Date03/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1